Tennessee, 2007

Hail and Damaging Winds in Tennessee, April 11, 2007

April 11, 2007 · NWS OHX · 9 events in 6 counties and zones

A clusters of thunderstorms produced hail and wind damage on Wednesday, April 11, 2007.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A clusters of thunderstorms produced hail and wind damage on Wednesday, April 11, 2007.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 11, 8:43 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 11, 8:43 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
943 AM CDT WED APR 11 2007

.UPDATE...14Z SURFACE MAP SHOWED LOW PRESSURE OVER NORTHEAST MO
WITH OCCLUDED FRONT EXTENDING INTO EASTERN AR...APPROACHING THE
MISSISSIPPI RIVER. WARM FRONT AND DEEP MOISTURE NOTED IN MS DOWN
TO THE FL PANHANDLE. OVER MID TN...A WEAKENING BAND OF
SHOWERS/STORMS WAS MOVING TOWARD THE PLATEAU. THIS BAND WAS THE
MAIN EVENT AS FAR AS RAINFALL IS CONCERNED. HOWEVER...SCATTERED
SHOWERS AND STORMS WERE DEVELOPING IN SOUTHWEST MIDDLE TN AND
MS. FORECAST SOUNDINGS INDICATE CONTINUED POTENTIAL FOR CONVECTION
OVER THE ENTIRE AREA UNTIL THE FRONT ARRIVES. SO...EVEN THOUGH THE
MAIN BAND OF RAIN HAS PASSED AREAS WEST OF I 65...ADDITIONAL
SHOWERS/STORMS WILL BE POSSIBLE INTO THE AFTERNOON. RAIN CHANCES
WILL PRETTY MUCH BE DONE BY 21Z FOR AREAS WEST OF I 65 AS COLUMN
DRIES SIGNIFICANTLY. EASTERN AREAS WILL CONTINUE TO HAVE HIGH POP
THROUGH THE DAY. WITH DAYTIME HEATING...ADDITIONAL DESTABILIZATION
MAY CAUSE SOME STORMS TO BECOME STRONG. A BRIEF STRONG GUST IS
POSSIBLE...AND WET BULB ZERO HEIGHTS SUGGEST POSSIBILITY FOR SOME
HAIL. ANY SEVERE WX WOULD BE VERY ISOLATED.

LAKE WIND ADVISORY LOOKS FINE AS SOME STATION GUSTING NEAR 30 MPH.
LOOK FOR A FEW HIGHER GUSTS ESPECIALLY EARLY AFTERNOON AS BETTER
MIXING OCCURS. LAST OB FROM PORTLAND SHOWED 37 MPH GUST.

FORECAST HAS THIS GENERAL SCENARIO COVERED...BUT WE WILL MAKE A
FEW ADJUSTMENT FOR TIMING AND WORDING.

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT WED APR 11 2007/

DISCUSSION...
LATEST ANALYSIS SHOWING SFC/LL LOWS OVER WEST MO AND ACROSS WEST
AR. WARM FRONT INDICTED FROM SOUTHERN AR DOWN TO NEAR THE GULF
COAST WITH ASSOCIATED COLD FRONT DOWN INTO CENTRAL TX. ANOTHER
WEAK AXIS IS SITTING JUST NORTH OF THE TN/KY BORDER. ALOFT...
SOUTHWEST FLOW CONTINUES AS DEEP LOW OVER THE NORTHERN PLAINS
APPROACHES. GOOD MOISTURE ADVECTION OCCURRING AND INCREASING LL
CONVERGENCE / ML UVV HELPING TO SET SHOWER DEVELOPMENT IN MOTION.

CONVECTION EXPECTED TO BECOME MORE ACTIVE LATER TODAY. INSTABILITY
CURRENTLY LIMITED BUT AIRMASS WILL DESTABILIZE LATER THIS MORNING AS
STRONGER IMPULSE / SHORTWAVE WORKS INTO THE IMMEDIATE VICINITY. UVV
WILL BECOME VERY FAVORABLE TOWARD MIDDAY AS COLD FRONT MOVES IN...
ACCOMPANIED BY ML STREAK AND 100+KT UL JET. EXPECT NUMEROUS SHWRS/
TSTMS TO CONTINUE MUCH OF TODAY...ESPECIALLY EAST.

COLD FRONT EXPECTED TO BE NEAR OR JUST EAST OF CSV LATE TODAY
..WITH GOOD DRYING OVERALL BEHIND. HOWEVER...TIGHT UPPER LOW
WORKING INTO THE GREAT LAKES MAY SPIN A FEW LIGHT SHOWERS ACROSS
THE NORTH/EAST THIS EVENING.

DRY TREND WILL CONTINUE LATE TONIGHT INTO FRIDAY AFTERNOON WHEN
NEXT STORM SYSTEM BEGINS TO AFFECT THE MID-STATE. BRUNT OF NEXT
SYSTEM EXPECTED TO CROSS THE CWA FRIDAY NIGHT/SATURDAY...WHEN
SEEMINGLY STRONG TSTMS MAY BE POSSIBLE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&

13
Hazardous weather outlook, Apr 11, 4:30 AM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED APR 11 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE TODAY...AS A COLD FRONT MOVES
ACROSS THE AREA. A STORM OR TWO MAY EVEN REACH SEVERE LIMITS
PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LATE FRIDAY NIGHT AND SATURDAY STRONG THUNDERSTORMS ARE EXPECTED
TO MOVE THROUGH THE MID-STATE. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME.

07

The radar

The Nashville radar (KOHX), 150 km away, was scanning. The volume nearest the first event began at 16:43 UTC.

Open the radar archive at this moment

Event by event

6 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Wayne

When
April 11, 10:42 AM CST
Where
Wayne County, Waynesboro
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
35.320, -87.770

National Weather Service Coop observer reported nickel size hail at Waynesboro Water Plant.

Hail, Lewis

When
April 11, 11:16 AM CST
Where
Lewis County, 8 mi E of Hohenwald
Measured
0.88 in hail
Reported by
Public
Coordinates
35.550, -87.428

The general public reported nickel size hail.

Thunderstorm Wind, Maury

When
April 11, 11:24 AM CST
Where
Maury County, Mt Pleasant
Measured
50 kt (58 mph) estimated gust
Property damage
$22,000
Reported by
Newspaper
Coordinates
35.530, -87.200

A newspaper article reported roof damage in the downtown area. There was damage to a chain link fence. Also, a stop sign was blown down. The roof was blown off a building housing Attorney Gary Howell and the State Probation Office on North Main St. The roof blew across the street and hit two parked cars. Then, the roof crashed through Jim Bailey's vacant drug store. There were several trees down on Main St. Power lines were down at one house. Trees were down on Mt. Zion Road. A tree fell near a house on Mt. Joy Road and damaged some electrical lines. |There was minor roof damage to a school in Mt. Pleasant. In Columbia, the severe thunderstorm took off a section of the red tin roof covering the second and third grade hall at Woodward Elementary School. No one was in class at the time because of spring break.

Hail, Maury

When
April 11, 11:25 AM CST
Where
Maury County, 5 mi SW of Columbia
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.569, -87.113

Trained spotter reported quarter size hail.

Thunderstorm Wind, Maury

When
April 11, 11:40 AM CST
Where
Maury County, Columbia
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.620, -87.050

Trees were blown down along with minor structure damage.

Thunderstorm Wind, Davidson

When
April 11, 1:15 PM CST to 1:30 PM CST
Where
Davidson County, (Bna)nashville Metro
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
36.130, -86.680

The Davidson County OEM reported a few trees down around the county. A power line was down in downtown Nashville.

Hail, Williamson

When
April 11, 1:24 PM CST
Where
Williamson County, 5 mi N of Franklin
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.992, -86.900

Law enforcement reported hail the size of golf balls.

Hail, Wilson

When
April 11, 1:40 PM CST
Where
Wilson County, Mt Juliet
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.200, -86.520

Trained spotter reported penny size hail.

Hail, Wilson

When
April 11, 1:42 PM CST
Where
Wilson County, Mt Juliet
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.200, -86.520

Trained spotter reported quarter size hail 1/4 mile north of I-40.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18200, 18203, 18204, 18201, 18202, 18208, 18205, 18206, 18207.